Photoaggravation in cases of sensitization to methylchloroisothiazolinone (MCI)/methylisothiazolinone (MI) has been reported previously (, ). Here, we describe 10 patients, 7 from Belgium and 3 from France, suffering from photoaggravated dermatitis, in some cases followed by transient photosensitivity, after sensitization to these biocides.Patients and MethodsTen patients, 5 men and 5 women, with a median age of 49.5 years, were investigated in Bordeaux, Marseille, and Toulouse (1 patient each; patients 1–3), in Antwerp (n = 4; patients 4–6 and patient 10) and in Leuven (n = 3; patients 7–9) between January 2012 and February 2017. All had presented with skin lesions in a photodistributed pattern, or showed more pronounced lesions on ultraviolet (UV)‐exposed skin regions, often involving the face and/or the back of the hands. Seven of them, upon referral to the patch test clinic, gave a clear history of consistent photoaggravation whenever their dermatitis was exposed to sunlight. In others (e.g. patient 2) the relative photodistribution of the skin lesions became apparent only during further follow‐up, when UV‐exposed skin became more prominently affected. For patients 7 and 9, no information had been documented regarding subjective symptoms upon sun exposure. However, also in these 2 patients, UV‐exposed skin areas were more strongly affected. Occasionally (patients
Contact Dermatitis – Wiley
Published: Jan 1, 2018
Keywords: ; ; ; ; ; ; ; ; ; ;
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud